Alert archive / Kansas / Wind Chill Advisories in 2010
Wind Chill Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Dec 31, 2010, 9:16 AM CST for 9 counties in Kansas. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2010, 9:16 AM CST (15:16 UTC)
- Expired
- Jan 1, 2011, 9:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Scott County, KS, Stanton County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WWUS43 KDDC 311516 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 916 AM CST FRI DEC 31 2010 KSZ030-031-043>045-061>063-074-010000- /O.NEW.KDDC.WC.Y.0002.101231T1516Z-110101T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY 916 AM CST FRI DEC 31 2010 /816 AM MST FRI DEC 31 2010/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * WIND CHILL VALUES...OF 15 TO 20 BELOW ZERO WILL BE POSSIBLE TODAY FOR LOCATIONS GENERALLY NORTH OF A HAYS TO GARDEN CITY TO JOHNSON LINE AS VERY COLD AIR ALONG WITH GUSTY NORTHWEST WINDS COMBINE TO CREATE DANGEROUSLY LOW WIND CHILL READINGS. * IMPACTS...LOW WIND CHILL READINGS CAN QUICKLY LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN TO ADEQUATELY COVER THE BODY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
596 WWUS43 KDDC 312139 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 339 PM CST FRI DEC 31 2010 KSZ046-064>066-075>079-010600- /O.EXB.KDDC.WC.Y.0002.110101T0000Z-110101T1500Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 339 PM CST FRI DEC 31 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. * WIND CHILL VALUES...OF 15 TO 20 BELOW ZERO WILL BE POSSIBLE TONIGHT THROUGH EARLY SATURDAY MORNING FOR LOCATIONS GENERALLY NORTH OF A STAFFORD TO DODGE CITY TO JOHNSON LINE. VERY COLD AIR ALONG WITH SUSTAINED WIND SPEEDS OVER 5 TO 10 MPH WILL COMBINE TO CREATE THESE DANGEROUSLY LOW WIND CHILL READINGS. * IMPACTS...LOW WIND CHILL READINGS CAN QUICKLY LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN TO ADEQUATELY COVER THE BODY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ030-031-043>045-061>063-074-010600- /O.EXT.KDDC.WC.Y.0002.000000T0000Z-110101T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY 339 PM CST FRI DEC 31 2010 /239 PM MST FRI DEC 31 2010/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY... * WIND CHILL VALUES...OF 15 TO 20 BELOW ZERO WILL BE POSSIBLE TONIGHT THROUGH EARLY SATURDAY MORNING FOR LOCATIONS GENERALLY NORTH OF A STAFFORD TO DODGE CITY TO JOHNSON LINE. VERY COLD AIR ALONG WITH SUSTAINED WIND SPEEDS OVER 5 TO 10 MPH WILL COMBINE TO CREATE THESE DANGEROUSLY LOW WIND CHILL READINGS. * IMPACTS...LOW WIND CHILL READINGS CAN QUICKLY LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN TO ADEQUATELY COVER THE BODY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 3:32 AM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Dec 31, 3:32 AM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 332 AM CST FRI DEC 31 2010 .DISCUSSION... DAYS 1-2... TODAY: THE MAIN FORECAST CONCERNS FOR TODAY WAS CLEANING UP THE GRIDS TO REFLECT THE LATEST RADAR AND SHORT TERM MODEL GUIDANCE TRENDS FOR THE ONGOING PRECIPITATION. NAM/RUC/HRRR/GFS/ECMWF/GEM ARE ALL IN GREAT AGREEMENT THAT THE PRECIPITATION WILL BE OUT OF THE CWFA BY 18Z TODAY AS A DRY SLOT THAT IS ALREADY EVIDENT ON WATER VAPOR SATELLITE IMAGERY MOVES ACROSS WESTERN KANSAS. AS A RESULT, HAVE QUICKLY TAMPERED SNOW SHOWER ACTIVITY IN THE GRIDS AND HAVE ALSO CANCELLED PARTS OF THE WSW OUT WEST. THE OFFICIAL MEASUREMENT FOR SNOW AT THE DODGE CITY WEATHER SERVICE OFFICE WAS 2.1 INCHES. FEEL THAT THERE COULD BE AREAS OF BLOWING SNOW THIS MORNING BUT NOT ENOUGH FOR AN ADVISORY (<1/4 MILE)...BUT HAVE HIGHLIGHTED THIS IN THE WSW. WITH ALL THE RESIDUAL MOISTURE LEFT, I HAVE ADDED PATCHY FREEZING FOG TO THE WX GRIDS. AFTER COLLABORATION WITH OTHER WFOS, DECIDED TO LET THE WSW RIDE UNTIL THE ORIGINAL EXPIRATION OF 18Z ACROSS THE EAST. BASED OFF LATEST KDDC WSR-88D REFLECTIVITY, THIS COULD BE CANCELLED EARLIER. OTHERWISE, THE REST OF THE FORECAST IS PRETTY STRAIGHT FORWARD. TODAY HIGHS WILL BE IN THE TEENS TO THE NORTHWEST TO UPPER 20S TO LOW 30S TO THE SOUTHEAST, ALTHOUGH MOST AREAS HAVE ALREADY HIT THE HIGH ALREADY AND TEMPERATURES WILL BECOME COOLER AS AN ARCTIC AIR MASS CONTINUES ACROSS KANSAS. SATURDAY: A DRY FORECAST WILL CONTINUE SATURDAY AS THE UPPER LEVEL LOW THAT CAUSED FRIDAYS WEATHER EJECTS OUT TOWARDS THE UPPER MIDWEST. AN ARCTIC AIR MASS WILL CONTINUE ACROSS KANSAS WITH LOWS STARTING OUT AROUND ZERO DEG F SATURDAY MORNING. THE LOWEST WIND CHILL VALUE IN THE GRIDS IS -17 DEG F SO THIS WILL HAVE TO BE MONITORED FOR THE POTENTIAL FOR A WIND CHILL ADVISORY. THE EXACT DETAILS OF TEMPERATURE AND WINDS IS A LITTLE UNCLEAR THIS FAR OUT SO WILL DEFER TO LATER SHIFTS. IT LOOKS LIKE A BORDERLINE EVENT RIGHT NOW. -SUGDEN DAYS 3-7... BY SUNDAY AN UPPER LVL TROF WILL BEGIN TO EXIT THE CNTL PLAINS WITH A NW/W DOWNSLOPE FLOW BEGINNING TO DEVELOPING ACROSS WRN KS. THE GFS/ECMWF/GEM THIS MORNING WERE ALL IN DECENT AGREEMENT WITH THIS SCENARIO AND ALSO SUPPORTED TEMPS REBOUNDING AT LEAST INTO THE LOW-MID 40S ACROSS ALL OF THE CWA BASED ON THE 24HR 85H TEMP CHANGES. GUIDANCE HOWEVER WAS AVERAGING 5-10F COOLER THAN THIS...ESPECIALLY IN THE NORTH WHICH AT THIS TIME HAVE OPTED TO FOLLOW GIVEN THE SNOWFALL IN THESE AREAS EARLIER THIS MORNING. FURTHER SOUTH AND WEST HAVE OPTED TO TREND TOWARDS THE WARMER 85H TEMP TRENDS. ON MONDAY A UPPER LVL S/W TROF IS PROGGED TO CROSS THE NRN PLAINS WHICH APPEARS TO BRING A WEAK FRONT INTO SW KS. NOT MUCH IN THE WAY OF COOLER AIR PRESENT BEHIND THIS FRONT BUT IT WILL HOLD TEMPS DOWN A SEVERAL DEGREES IN OUR NORTH AND EASTERN CWA. ONCE THIS SYSTEM PASSES EAST OF THE AREA TUESDAY THE WARMING TREND WILL RETURN DESPITE SEVERAL WEAK UPPER LVL WAVES CROSSING THE CENTRAL PLAINS MID TO LATE WEEK. PREVIOUS FORECAST APPEARS TO HAVE A GOOD HANDLE WITH THIS MID TO LATE WEEK SO NO MAJOR CHANGES PLANNED TO PREVIOUS FORECAST. && .AVIATION... UPPER LVL WAVE CROSSING SW KS EARLY THIS MORNING WHICH WILL BRING AN END TO THE STEADIER AND HEAVING PCPN. BASED ON RADAR AND MODEL GUIDANCE IT APPEARS THAT DDC AND GCK TAF SITES WILL HAVE THIS PCPN END BY THE 12Z AND HYS COULD SEE SOME LINGERING SNOW UNTIL AROUND 15Z. AS PCPN ENDS THE CIGS WILL BEGIN TO IMPROVE WITH VFR CONDITIONS DEVELOPING FIRST AT GCK AND THEN DDC BETWEEN 15 AND 18Z. HYS WILL MAY HAVE SOME LINGERING MVFR CIGS UNTIL 20Z. WINDS ARE ALSO EXPECTED TO START TO DECREASE LATER TODAY BUT AT LEAST THROUGH 18Z SHOULD SEE WIND SPEEDS REMAINING BETWEEN 15-20KTS. COULD ALSO EXPERIENCE SOME BLOWING SNOW FOR A FEW HOURS EARLY THIS MORNING SO WILL MONITOR CONDITIONS AND INCLUDE THIS IN THE TAFS IF NEEDED. && .PRELIMINARY POINT TEMPS/POPS... DDC 20 3 24 6 / 20 0 0 0 GCK 17 1 23 4 / 20 0 0 0 EHA 22 5 28 7 / 10 0 0 0 LBL 24 4 27 6 / 20 0 0 0 HYS 14 1 22 5 / 80 0 0 0 P28 32 10 30 10 / 50 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR KSZ030-031-046- 065-066-079>081. && FN36/18/18
Hazardous weather outlook, Dec 31, 7:37 AM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 737 AM CST FRI DEC 31 2010 KSZ030-031-043>046-061>066-074>081-084>090-011000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 737 AM CST FRI DEC 31 2010 /637 AM MST FRI DEC 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS COMBINED WITH TEMPERATURES HOVERING AROUND 10 DEGHREES WILL RESULT IN WIND CHILL READINGS RANGING FROM -5 TO -15 DEGREES THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO CREATE WIND CHILL INDICES IN THE -5 TO -17 DEGREE RANGE EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Dec 31, 4:11 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
411 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM SNOW ELLIS 38.94N 99.56W
12/31/2010 M1.0 INCH ELLIS KS PUBLIC
THIS IS THE TOTAL SNOWFALL FROM THE PAST 12 HOURS.
&&
18Local storm report, Dec 31, 6:35 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
635 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 2 NNW DODGE CITY 37.78N 100.03W
12/31/2010 M3.2 INCH FORD KS TRAINED SPOTTER
&&
MSCOTTLocal storm report, Dec 31, 8:46 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
846 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW ENE MULLINVILLE 37.59N 99.47W
12/31/2010 M1.0 INCH KIOWA KS TRAINED SPOTTER
&&
MSCOTTLocal storm report, Dec 31, 8:59 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
859 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM SNOW 11 WNW JETMORE 38.13N 100.08W
12/31/2010 M1.5 INCH HODGEMAN KS TRAINED SPOTTER
&&
MSCOTTNearby
Wind Chill Advisories in Kansas, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.